3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > General chatter

General chatter Because life isn't just about dieting. Play games, jokes, or share what's new in your life!

Multivitamins and vomiting

Reply
 
Thread Tools
Old 05-04-2012, 12:45 PM   #1
Hi, I'm Lauren! :)
 
mimsyborogoves's Avatar
 
Join Date: Feb 2012
Location: South Carolina
Posts: 1,218

S/C/G: SW:180 / CW:178.8 / GW:~160

Height: 5'4

Default Multivitamins and vomiting

So, I'm kinda ticked because I just sat down to a lovely turkey and cheese sammich with string cheese, a banana, and a multivitamin for lunch. Almost IMMEDIATELY upon finishing everything, I felt the urge to go to the bathroom, so I went and instead of going to the bathroom, I threw up my entire lunch. I feel fine now. I didn't really even feel all that sick before I threw up; it really was just kind of random.

My questions now:
1) Should I/can I eat again to make up for what I just threw up? It wasn't in my body long enough to do anything.

2) This is my first time ever taking any kind of vitamin; why would it make me sick? It was just the Wal-mart brand version of the One-a-Day women's vitamin.
__________________
Back at it temporarily!

5lbs ~5 times? Let's do it! One for every 5lbs lost until I get to where I wanna be.

Starting weight: 180 (4/2/15)
Current weight: 178.8 (4/9/15)
Goal weight: Somewhere between 155-165lbs
mimsyborogoves is offline   Reply With Quote
Old 05-04-2012, 01:10 PM   #2
Staying the Same
 
krampus's Avatar
 
Join Date: Sep 2010
Location: Troy, NY
Posts: 6,443

S/C/G: 160+/116/this is fine

Height: 5'5

Default

I've never heard of a multivitamin making someone throw up like that.

You absorb calories/some nutrients 10 minutes after eating. Do you actually feel hungry again? I would wait a little while, since something's clearly up with your system...you're not pregnant are you?
__________________
Push on some more!

http://www.3fatchicks.com/diet-blogs/krampus
krampus is offline   Reply With Quote
Old 05-04-2012, 01:18 PM   #3
Hi, I'm Lauren! :)
 
mimsyborogoves's Avatar
 
Join Date: Feb 2012
Location: South Carolina
Posts: 1,218

S/C/G: SW:180 / CW:178.8 / GW:~160

Height: 5'4

Default

No I'm not pregnant; I've been having regular periods and I also haven't had vaginal sex since December. I feel kinda hungry -- not starving like I was before I ate, but I feel like I could eat something again. I don't think anything I ate was bad; my dad suggested it might've been the banana I ate cause it was kinda old but it wasn't really rotten. It had 2 bruise-spots at the bottom and I didn't eat those. But everything else I ate was still good. I had Mcdonald's oatmeal and a yogurt parfait for breakfast; I wonder if anything in that made me sick?
__________________
Back at it temporarily!

5lbs ~5 times? Let's do it! One for every 5lbs lost until I get to where I wanna be.

Starting weight: 180 (4/2/15)
Current weight: 178.8 (4/9/15)
Goal weight: Somewhere between 155-165lbs
mimsyborogoves is offline   Reply With Quote
Old 05-04-2012, 01:19 PM   #4
Just Me
 
nelie's Avatar
 
Join Date: Jan 2003
Location: Maryland
Posts: 15,335

S/C/G: 364/202/182

Height: 5'6"

Default

I've had some slight nausea with vitamins before but the usual fix for that is eating something with your vitamin. Honestly, it sounds like something you ate was bad and your body got rid of it. I'd blame the turkey or cheese, probably the turkey.

I had a similar thing happen to me before with chicken, where I ate it and threw up immediately after.
__________________
You can't out-exercise poor eating habits.
nelie is offline   Reply With Quote
Old 05-04-2012, 01:34 PM   #5
Senior Member
 
pnkrckpixikat's Avatar
 
Join Date: Sep 2010
Location: DFW Metroplex
Posts: 1,668

S/C/G: 295/see ticker/150

Height: 5'9

Default

vitamins with iron in them do this to me. It usually takes about 30 mins and i definately feel nauseous first. Im also consistantly anemic and my body refuses to process iron unless it is from a food source or a shot. Iron is known for making people slightly nauseous but not nessacarily ill so unless you already know your body has issues with iron its likely the turkey or cheese.
__________________

pnkrckpixikat is offline   Reply With Quote
Old 05-04-2012, 07:50 PM   #6
Senior Member
 
WildThings's Avatar
 
Join Date: Jul 2007
Location: Pickerington, Ohio
Posts: 721

S/C/G: 265/211/130

Height: 5'6"

Default

My vitamins must be taken after eating a meal, not before or even during, or they will come right back up. I found this out the hard way. I take them at night now after a full day of eating, especially after I've had dinner and no problems at all.
__________________
Amanda

It's not that some people have willpower and some don't. It's that some people are ready to change and others are not.
James Gordon



My progress pictures
WildThings is offline   Reply With Quote
Old 05-05-2012, 12:14 AM   #7
ddc
getting back to 140
 
ddc's Avatar
 
Join Date: Feb 2007
Posts: 1,156

S/C/G: 155/154.2/140

Height: 5'7"

Default

I took a multi vitamin once in the morning on an empty stomach and threw it up.
I don't know if you'd consider yours on an empty stomach, since food was in there
ddc is offline   Reply With Quote
Old 05-05-2012, 08:41 AM   #8
Member
 
Iyakamae's Avatar
 
Join Date: Apr 2012
Location: St. Pete, FL
Posts: 63

S/C/G: 264/216.6/160

Height: 5'2"

Default

I'm going to say this and then get blasted for it I'm sure; multivitamins are the pits.

...they are so good for you, but your essentially forcing your body to take in all this "stuff" that your body typically processes with the food and drinks that your body takes in. I'm not an expert and I don't believe in NOT taking them. I just personally hate them. With that said, I highly recommend a gummy (juvenile I know) but I've taken those and never felt nauseous not once.

My other recommendation is trying to take key vitamins, your body doesn't necessarily need every vitamin in a multi everyday. I've read that you shouldn't take iron daily for instance, too much causes nausea, diarrhea and some other unfun stuff. It may be worth talking to your doctor and seeing what they say you really need.
__________________


One Pound At A Time
Iyakamae is offline   Reply With Quote
Old 05-05-2012, 09:10 AM   #9
Just Me
 
nelie's Avatar
 
Join Date: Jan 2003
Location: Maryland
Posts: 15,335

S/C/G: 364/202/182

Height: 5'6"

Default

Well it is impossible to get every recommended nutrient in proper amounts on a daily basis. This is especially true if you are on a restricted calorie plan. Your doctor can test for deficiencies in the more important vitamins but they can't test for everything. I don't take vitamins every day but I take them pretty regularly.
__________________
You can't out-exercise poor eating habits.
nelie is offline   Reply With Quote
Old 05-06-2012, 02:30 AM   #10
Member
 
Eruanna's Avatar
 
Join Date: Dec 2010
Posts: 73

Default

My sister has that problem. She's ok for a bit, but she thinks once the vitamin starts to dissolve in her stomach it makes her sick.
Eruanna is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Vitamins and nausea JenMusic Nutrition and Labeling 26 02-18-2011 12:19 PM
Multivitamins and Nausea primaballerina Weight Watchers 14 04-11-2009 02:13 AM
multivitamins making me SICK!?! mxgirl737 LA Weight Loss 17 01-17-2009 10:27 PM


All times are GMT -4. The time now is 06:05 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2